Many prescription and over-the-counter medicines contain acetaminophen. Acetaminophen can be dangerous. The liver can be irreversibly damaged by an overdose. To keep cases of acetaminophen overdose in check, the Food and drug administration is directing pharmaceutical firms to curtail the dosage of acetaminophen in prescribed medicines. I wonder if people in pain can be getting payday cash advance loans to increase the amount of pain killers they now need.
Not including OTC acetaminophen drugs within the ruling
Acetaminophen is the active ingredient in widely prescribed painkillers such as Percoset, Vicodin, oxycodone and Tylenol with codeine. The amount of acetaminophen in prescription painkillers will only be allowed to have 350 milligrams per capsule or tablet now though with the Food and Drug Administration rules changes Thursday. That is cutting it almost in half. Right now, with acetaminophen, you will find currently 750 milligrams in painkillers. The Food and Drug Administration says that the drugs won’t be less effective. Having less acetaminophen won’t hurt at all. The FDA ruling doesn’t have to change pharmaceutical companies for three years. Over-the-counter medications such as Sudafed and Nyquil, which can deliver up to 500 milligrams of acetaminophen per dose, aren't affected by the brand new action.
Don’t overdose on acetaminophen
About 200 million prescriptions in 2008 had acetaminophen in them that doctors prescribed. Acetaminophen is linked to about 800 cases of liver damage every year within the U.S. The Food and Drug Administration said the most severe cases of liver damage occur when people take more than the prescribed dose of an acetaminophen drug in a 24-hour period. Another trap people fall under is taking more than one OTC acetaminophen drug at a time. When you have a bad cold, it is a very bad idea to take both Sudafed and Tylenol at the same time. Acetaminophen is the main ingredient in both. Mixing powerful prescription drugs like Vicodin with alcohol can also be dangerous.
Looking at an acetaminophen overdose
Overdosing on a combination of acetaminophen drugs causes about half the cases of acetaminophen-related liver failure in the U.S. Acetaminophen overdose symptoms consist of nausea, vomiting, sweating, diarrhea and loss of appetite. The liver damage will start even though the symptoms may disappear in 24 hours. If an acetaminophen overdose happens, it is very important get emergency treatment. An acetaminophen antidote called acetylcysteine, administered early enough, can prevent death or the need for a liver transplant.